Alert archive / West Virginia / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this winter weather advisory at Jan 16, 2021, 2:29 AM EST for 4 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Jan 16, 2021, 8:42 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2021, 2:29 AM EST (07:29 UTC)
- In effect from
- Jan 16, 2021, 8:42 AM EST
- Expired
- Jan 17, 2021, 9:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS41 KRLX 160729 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 229 AM EST Sat Jan 16 2021 WVZ522-523-526-161530- /O.NEW.KRLX.WW.Y.0003.210117T0000Z-210117T1200Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 229 AM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
6 follow-up statements
394 WWUS41 KRLX 161342 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 842 AM EST Sat Jan 16 2021 WVZ520-162145- /O.EXB.KRLX.WW.Y.0003.210116T1342Z-210117T1200Z/ Southeast Nicholas- Including the city of Richwood 842 AM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow. Additional snow accumulations of 2 to 5 inches. * WHERE...Southeast Nicholas County. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions, especially during heavier snow bursts. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ VAZ003-004-162145- /O.EXB.KRLX.WW.Y.0003.210116T1342Z-210117T0000Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 842 AM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Snow accumulations of 1 to 2 inches. * WHERE...Dickenson and Buchanan Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions during heavier snow bursts. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ522-523-526-162145- /O.EXT.KRLX.WW.Y.0003.210116T1342Z-210117T1200Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 842 AM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches with locally higher amounts possible. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions, especially during heavier snow bursts. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
419 WWUS41 KRLX 161953 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 253 PM EST Sat Jan 16 2021 WVZ520-522-523-526-170400- /O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 253 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions, especially during heavier snow bursts. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ VAZ003-004-170000- /O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T0000Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 253 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Snow accumulations of 1 to 2 inches. * WHERE...Dickenson and Buchanan Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions during heavier snow bursts. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
364 WWUS41 KRLX 170006 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 706 PM EST Sat Jan 16 2021 VAZ003-004-170115- /O.EXP.KRLX.WW.Y.0003.000000T0000Z-210117T0000Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 706 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE... The heaviest of the snow is over. Therefore, the winter weather advisory for snow is allowed to expire. However, watch for icy spots, and portions of roadway may still be snow covered, particularly areas that are shaded much of the day. $$ WVZ520-522-523-526-170815- /O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 706 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches, bringing storm total snowfall to 3 to 6 inches. * WHERE...Southeast Randolph, Southeast Nicholas, Southeast Webster and Northwest Pocahontas Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Also watch for icy spots. Portions of roadway may still be snow covered, particularly in areas that are shaded much of the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
956 WWUS41 KRLX 170346 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1046 PM EST Sat Jan 16 2021 WVZ520-522-523-526-171200- /O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 1046 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches, bringing storm total snowfall to 3 to 6 inches. * WHERE...Southeast Randolph, Southeast Nicholas, Southeast Webster and Northwest Pocahontas Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
144 WWUS41 KRLX 171014 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 514 AM EST Sun Jan 17 2021 WVZ520-522-523-526-171400- /O.EXT.KRLX.WW.Y.0003.000000T0000Z-210117T1400Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 514 AM EST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches, bringing storm total snowfall to 3 to 5 inches. * WHERE...Southeast Randolph, Southeast Nicholas, Southeast Webster and Northwest Pocahontas Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Plan on slippery road conditions, and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ ARJ
240 WWUS41 KRLX 171405 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 905 AM EST Sun Jan 17 2021 WVZ520-522-523-526-171515- /O.EXP.KRLX.WW.Y.0003.000000T0000Z-210117T1400Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 905 AM EST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Intermittent flurries and light snow showers will continue today. However, additional accumulation will be light. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 12:28 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 16, 12:28 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1228 AM EST Sat Jan 16 2021 .SYNOPSIS... Upper level low brings snow showers Saturday and Saturday night. Enhanced snow by upslope flow expected across the mountains into Monday. Active weather pattern continues next week. && .NEAR TERM /THROUGH TODAY/... As of 1148 PM Friday... Added patchy dense freezing fog across western WV river valleys evident in satellite imagery and indicated by sfc observations. Rest of forecast remains on track. As of 925 PM Friday... Got a few calls about black ice and accidents in portions of northern and central WV. Radiation beneath dry slot in wake of occlusion allowed temperatures to fall below freezing, resulting in freezing of moisture from earlier rain and snow. Adjusted temperatures down and issued special weather statement into the overnight. As of 655 PM Friday... Forecast on track other than a slight adjustment on timing of a broken band of snow showers over the middle Ohio Valley that will pivot across WV tonight. Adjusted snowfall amounts over the weekend via orographic lift and slightly higher snow ratios, and extended storm total snow grid out through Monday, which effects the winter weather page and social media posts. As of 235 PM Friday... Still looking at a quick thumping in the mountains over the next few hours with up to an 1"/hr rates...handled with an SPS issued earlier. Partial clearing is occurring behind the front though some instability rain showers were noted west of the forecast area. These will pivot eastward into the area this evening with scattered rain/snow showers, though tending to fade with loss of heating. The mid level dry slow will give way to moisture advection embedded within the large upper level low late tonight and into Saturday. This combined with spokes of PVA will yield an increasingly showery regime toward morning and enhanced by low level lapse rates via some insolation. This will tend to favor squalls in the afternoon which could result in a few lightning strikes along with brief snow covered roadways and grassy coatings. However, much of the accumulation will remain across the mountains where several inches will pile up by early next week. Given the longevity, an high elevation mountain advisory is not expected attm. For temperatures, CAA is not too impressive in the boundary layer and think the guidance is running a little cold overnight in the lowlands. On the flip side, it may be a bit warm for tomorrow unless any any peaks of sunshine can occur in the afternoon. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... As of 145 PM Friday... Lingering lake enhanced and diurnally driven instability showers will wane Saturday night as low level flow begins turning more westerly in response to the upper low ejecting into the St Lawrence Valley along with waning daytime heating. Enough low level moisture coupled with daytime heading Sunday may lead to renewed chances for snow showers, despite weak transient ridging briefly building in ahead of a weak clipper system Sunday night. Snow amount forecast for Saturday night and Sunday lean more toward area averaged amounts, with scattered to numerous snow showers across the area. Outside of the mountains, these values may ultimately be too high zone average amounts with rather marginal surface temperatures limiting accumulations in all but the heaviest showers. Even in these, will likely see significant melt back during the daylight hours once any heavier snow shower passes by any given location. Aforementioned clipper may yield some additional, more widespread light snow accumulations Sunday night into Monday, eventually transitioning to more lake enhanced snow showers as flow turns more northwesterly late Sunday night into Monday morning. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 145 PM Friday... The pattern remains active in the long term forecast as the southern branch of a split northern stream occasionally positively phases with the southern stream. This pattern largely keeps the polar airmass anchored at the Canadian border with temperatures largely at or slightly above normal values for this time of the year. As far as sensible weather, models are in fairly good agreement in lingering lake enhanced showers during the first half of the day Monday in northwesterly flow behind the departing clipper system mentioned in the short term discussion. Should see a bit of a break for the latter half of the day Monday into Tuesday with precipitation returning Tuesday night into Wednesday as a phased northern/southern stream wave approaches. Overall QPF amounts through this point in the forecast are anticipated to be relatively light, generally less than a tenth of an inch. Ensemble spread begins to widen considerably with systems for late in the work week with more considerable interaction between the northern/southern stream possible. Current ensemble mean would keep any heavier precipitation fields just south of the region, but will need to continue to monitor model trends. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 1225 AM Saturday... Satellite and Sfc observations and public reports indicate river valley dense fog and freezing fog has develop under clear skies and light flow across the western foothills and eastern mountain valleys tonight. This fog will affect EKN and CKB with IFR/LIFR conditions during some period of time tonight. Meanwhile, intermittent bands of snow showers with MVFR/IFR conditions move across the lowlands to likely affect CRW, HTS, PKB and BKW from time to time. These broken bands of snow showers and associated cloudiness will cause the ongoing fog at the western sites to dissipate some with conditions varying from IFR under snow and MVFR/VFR towards 12Z Saturday. IFR/MVFR conditions will continue on Saturday, as an upper level low crosses, producing stratocu and more numerous snow showers, with brief IFR in snow showers most likely in and near the mountains. Timing of category changes and extent of MVFR/IFR conditions will vary Saturday, dependent upon passing snow showers. Surface flow will be light and variable, and then become light southwest Saturday morning. However, winds will become west and somewhat gusty, 15 to 20 kts, Saturday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Persistence of fog in the Tygart Valley tonight is uncertain. Timing and effects of band of snow showers crossing tonight may vary. Timing of category changes and extent of MVFR/IFR conditions will vary Saturday, dependent upon passing snow showers. Gusty winds will fluctuate Saturday afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 01/16/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EST 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H H H H M H M M HTS CONSISTENCY H H H H H H H H M H H H BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY L M M M M M M M L L M M PKB CONSISTENCY H H H H M H H H M H H H CKB CONSISTENCY H H H H H H H M L H M M AFTER 06Z SUNDAY... IFR possible in snow showers at times Saturday night into Monday, particularly in and near the mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JP/30 NEAR TERM...TRM/ARJ/30 SHORT TERM...JP LONG TERM...JP AVIATION...ARJ
Hazardous weather outlook, Jan 15, 6:19 AM EST, 20 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 619 AM EST Fri Jan 15 2021 VAZ003-004-WVZ030>034-039-040-515>522-524-525-161130- Dickenson-Buchanan-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 619 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow showers Saturday and Saturday evening may yield 1 to 2 inches of snow accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-161130- Northwest Pocahontas-Southeast Randolph- 619 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Snow accumulations of a few inches are possible along the highest ridges today through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional snow accumulations of a few inches are possible Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>029- 161130- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- 619 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous snow showers are expected Saturday and could produce quick snowfall accumulations. Most locations can expect a coating to an inch of snow, but locally heavier amounts will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 15, 8:29 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EST FRI JAN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM SNOW MONTROSE 39.08N 79.81W
01/15/2021 E1.0 INCH RANDOLPH WV TRAINED SPOTTER
ESTIMATED ABOUT ONE INCH OF SNOWFALL.
0807 PM SNOW 1 S SNOWSHOE 38.40N 79.99W
01/15/2021 E1.5 INCH POCAHONTAS WV CO-OP OBSERVER
ESTIMATED SNOW AMOUNT.
0700 PM SNOW BECKLEY 37.79N 81.19W
01/15/2021 M0.4 INCH RALEIGH WV CO-OP OBSERVER
ESTIMATED SNOWFALL AMOUNT.
0700 PM SNOW ELKINS 38.93N 79.85W
01/15/2021 M0.3 INCH RANDOLPH WV CO-OP OBSERVER
0500 PM SNOW 3 ESE DURBIN 38.53N 79.77W
01/15/2021 M1.3 INCH POCAHONTAS WV TRAINED SPOTTER
&&Local storm report, Jan 15, 11:32 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1132 PM EST FRI JAN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW HURRICANE 38.44N 82.02W
01/15/2021 M0.6 INCH PUTNAM WV NWS EMPLOYEE
0.6" OF SNOWFALL OCCURRED IN ABOUT 30 MINUTES.
&&
EVENT NUMBER RLX2100010
RGSpecial weather statement, Jan 16, 2:22 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 222 AM EST Sat Jan 16 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-161230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR- BARBOUR-NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE- SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS- NORTHWEST WEBSTER-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON, OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK, ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK, NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT, CLINTWOOD, GRUNDY, VANSANT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE, MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON, LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY, BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, GRAFTON, WELCH, GARY, WAR, MULLENS, OCEANA, PINEVILLE, BUCKHANNON, PHILIPPI, BELINGTON, BRADLEY, PROSPERITY, SOPHIA, BECKLEY, FAYETTEVILLE, MONTGOMERY, MEADOW BRIDGE, SUMMERSVILLE, CRAIGSVILLE, BIRCH RIVER, RICHWOOD, HOLLY RIVER STATE, WEBSTER SPRINGS, COWEN, SNOWSHOE, MARLINTON, ELKINS, AND HARMAN 222 AM EST Sat Jan 16 2021 ...PATCHY BLACK ICE AND SCATTERED SNOW SHOWERS CAUSING SLICK SPOTS... Subfreezing temperatures will continue the formation of black ice on area roadways, due to moisture from yesterday's rain and snow. There have been reports of accidents, particularly in Ritchie, Wood, Wirt and Doddridge counties in northern West Virginia. These conditions are likely occurring in spots elsewhere in the middle Ohio valley and central Appalchians as well. Black ice is nearly impossible to see and roadways may appear wet. In addition, snow showers tonight may bring a brief drop in visibility and a coating of snow, hiding the black ice even further and adding to the slippery conditions. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:33 PM EST | Snow Squall Warning | RLX | Kanawha | 27 min |
| Jan 16, 4:36 PM EST | Snow Squall Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 24 min |
| Jan 16, 4:42 PM EST | Snow Squall Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Kanawha, Roane | 33 min |
| Jan 16, 5:44 PM EST | Snow Squall Warning | RLX | Braxton, Clay, Gilmer, Lewis, Nicholas, Upshur and 1 more | 31 min |
Nearby
Winter Weather Advisories in West Virginia, 2021Winter Weather Advisories in Virginia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.